MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PS X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Model Number 5532-G-309
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 05/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tri ts femur sz3 right; cat# 5512-f-302; lot# v1gd diathlon prim tib baseplate - cemented; cat# 5520-b-300; lot# vsd4a triathlon asymmetric x3 patella; cat# 5551-g-320; lot# 2vnv it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Additional information has been requested and if received, will be provided in the supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events reported for the manufacturing lot.Not available.
 
Event or Problem Description
Patient had a right total knee replacement (b)(6) 2016.She showed up for follow up 10 months post op with pain and radiographic changes.She was worked up for infection.She was scheduled for explantation and implantation of an antibiotic spacer.
 
Additional Manufacturer Narrative
Implant date has been changed to (b)(6) 2016.An event regarding infection involving a triathlon insert was reported.The event was not confirmed.Product evaluation and results: could not be performed as no items associated with the event were returned or made available for identification or evaluation.Medical records received and evaluation: no medical records or x-rays were made available for evaluation.Product history review: all products in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar event for the reported lot and sterile lot.Conclusions: the reported event could not be confirmed as clinical history, follow-up notes and results of bloodwork for infection were not provided.A capa trend analysis was conducted for the reported failure mode and concluded infection may result from other factors not necessarily related to the device.No further investigation for this event is possible at this time.Further information such as return of product, pre- and post-op xrays, office notes, operative reports, patient history, histopathology report & follow-up notes are needed to investigate this event further.If additional information and/or product becomes available, this investigation will be reopened.Product surveillance will continue to monitor for trends.
 
Event or Problem Description

Brand Name
TRIATHLON PS X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6637416
Report Number0002249697-2017-01850
Device Sequence Number507528
Product Code MBH
UDI-Device Identifier07613327050646
UDI-Public(01)07613327050646(11)160519(17)210519(10)4L3W9K
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2021
Device Model Number5532-G-309
Device Catalogue Number5532-G-309
Device Lot Number4L3W9K
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2017
Supplement Date Received by Manufacturer08/23/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date09/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient Weight84